# SDR CA070119012

- Difficulty date: January 13, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,490 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4091709001
- Condition: Leaking
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) EXCESSIVE SMOKE FROM THE LT ENGINE WAS REPORTED BY PASSENGER AND GROUND CONTROL DURING APPROACH TO AIRPORT. FLIGHT CREW DECLARED AN EMERGENCY AND AIRCRAFT LANDED AND PASSENGERS IMMEDIATELY DISEMBARKED. AIRPORT EMERGENCY RESPONSE VEHICLES ATTENDED. NO VISIBLE FLAMES OR FIRE WAS EVIDENT PRIOR TO OR AFTER LANDING. AIRCRAFT WAS TOWED FROM THE RUNWAY TO MAINTENANCE FACILITY. MAINTENANCE INVESTIGATION REVEALED EXCESSIVE OIL IN THE TURBOCHARGER EXHAUST. TURBOCHARGER REPLACED WITH O`HAULED UNIT AND AIRCRAFT/ENGINE OPERATION CHECKED NORMAL. (TC NR 20070119012)
